Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 176, NWS Denver/Boulder, CO

July 5, 2005Logan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 5, 2005, 7:03 PM MDT for Logan County, Washington County, Colorado. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2005, 7:03 PM MDT (01:03 UTC)
Expired
Jul 5, 2005, 7:51 PM MDT
In force
48 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Logan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 140 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:09 PM MDTHAIL 1.756 Sw Merino, CO
Jul 5, 7:11 PM MDTHAIL 0.755 N Merino, CO
Jul 5, 7:17 PM MDTHAIL 16 S Merino, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 1:10 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3915 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 060104
SVRBOU
COC075-121-060200-
/O.NEW.KBOU.SV.W.0176.050706T0103Z-050706T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
703 PM MDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN NORTHEAST COLORADO
  THIS INCLUDES THE CITY OF STERLING
  NORTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 800 PM MDT

* AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 3 MILES WEST OF MERINO...OR
  ABOUT 14 MILES SOUTHWEST OF STERLING...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
  PETERSBURG...PROCTOR...PREWITT RESERVOIR...MIDWAY...MERINO...LONE
  STAR...LOGAN CORNERS...ILIFF...FLEMING...BURDETT...ATWOOD AND
  STERLING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.

HAIL UP TO 1 3/4 INCHES IN DIAMETER HAS BEEN REPORTED 3 MILES WEST 
OF MERINO IN EXTREME SOUTHWEST LOGAN COUNTY.  IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4063 10346 4020 10346 4027 10281 4089 10284

$$
BAKER
2 follow-up statements
000 
WWUS55 KBOU 060141
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
735 PM MDT TUE JUL 5 2005

COC075-060145-
/O.CAN.KBOU.SV.W.0176.000000T0000Z-050706T0200Z/
LOGAN CO-
735 PM MDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY IS CANCELLED...

LAT...LON 4043 10346 4020 10346 4027 10281 4043 10291

$$

COC121-060200-
/O.CON.KBOU.SV.W.0176.000000T0000Z-050706T0200Z/
WASHINGTON CO-
735 PM MDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR
NORTHEASTERN WASHINGTON COUNTY...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MESSEX...OR ABOUT 17 MILES
NORTHWEST OF AKRON...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PREWITT RESERVOIR...MIDWAY AND BURDETT.

HAIL UP TO 1 3/4 INCHES IN DIAMETER WAS REPORTED 4 MILES WEST OF 
MERINO IN LOGAN COUNTY AND 6 MILES SOUTHWEST OF MERINO IN WASHINGTON 
COUNTY. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4043 10346 4020 10346 4027 10281 4043 10291

$$
BAKER
000 
WWUS55 KBOU 060151
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
751 PM MDT TUE JUL 5 2005

COC121-060201-
/O.CAN.KBOU.SV.W.0176.000000T0000Z-050706T0200Z/
WASHINGTON CO-
751 PM MDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4043 10346 4020 10346 4027 10281 4043 10291

$$
BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:53 PM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 5, 2:53 PM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
253 PM MDT TUE JUL 5 2005

.SHORT TERM...CURRENT SHORTWAVE AND ASSOCIATED CLOUD COVER HAD
DELAYED HEATING A BIT...THUS CONVECTION WAS SLOW TO FIRE.  RADAR NOW
SHOWING THAT MOST STORMS CONFINED TO SOUTHERN PORTIONS OF CWA...
MAINLY FROM SOUTHERN JEFFERSON COUNTY EAST INTO LINCOLN COUNTY.
THOUGH THE LATEST LAPS CAPE VALUES HAVE INCREASED TO 1500-2000J/KG
ACROSS THE AREA...THERE IS ALSO SOME CIN IN PLACE...SPECIFICALLY
ALONG THE URBAN CORRIDOR.  THE AREA THAT LACKS ANY CIN IS ALONG
SOUTHERN PORTIONS OF THE CWA WHERE THE CONVENTION RESIDES. SHOULD
SEE CIN BECOME ERODED IN THE NEXT FEW HOURS BY COMBINATION OF
SHORTWAVE AND OUTFLOW BOUNDARIES. BEST VERTICAL SHEAR EXISTS EAST OF
DENVER...MAINLY EAST OF A GREELEY TO KIOWA LINE WHICH IS WHERE
SEVERE THUNDERSTORM WATCH CURRENTLY RESIDES. LOOKS LIKE THE SCATTERED
POPS SHOULD SUFFICE THIS EVENING...THOUGH AM CONSIDERING LOWERING
THE POPS ALONG URBAN CORRIDOR AND WILL PROBABLY MAKE A LAST MINUTE
ADJUSTMENT. ACROSS MOUNTAINS...WILL KEEP SOME LOW POPS GOING AS IT
APPEARS FROM WATER VAPOR LOOPS THAT A TAIL END OF ANOTHER SHORTWAVE
IS MOVING INTO WESTERN COLORADO.  LOW LEVEL MOISURE ACROSS ALPINE
AREAS STILL LACKING...SO MOST STORMS WILL BE DRY. GIVEN TIMING OF
SHORTWAVES AND QG VERTICAL VELOCITY PROGS...CONVECTION SHOULD BE
DONE BY MIDNIGHT.  ON WEDNESDAY...IT APPEARS WEATHER PATTERN CHANGES
LITTLE...WITH UPPER RIDGE OVER SOUTHWESTERN STATES.  MODELS TRY TO
BRING RIDGE EASTWARD WITH DRIER AIR INTRUDING OVER CWA.  HOWEVER...
FORECAST PRECIPITABLE WATER VALUES HOVER AROUND THREE QUARTERS OF AN
INCH ACROSS THE PLAINS WITH LESS THAN A HALF INCH OVER THE
MOUNTAINS. AT THE SURFACE...FLOW BECOMES SOUTHEAST DURING AFTERNOON
WHICH IMPROVES THE SHEAR PROFILE AND COULD PROMOTE THE DEVELOMENT OF
A DENVER CYCLONE.  FORECAST SOUNDINGS SHOW CAPES REACHING 2000 J/KG
DURING AFTERNOON. MOST OF EASTERN COLORADO IN A SLIGHT RISK FOR
SEVERE IN SPC DAY TWO CONVECTIVE. LOOKS REASONABLE GIVEN CAPE
POTENTIAL.  MODELS HINT AT A WEAK SHORTWAVE MOVING ACROSS AREA
DURING AFTERNOON...WHICH COULD AID IN LIFT.  BUT DIV-Q VERTICAL
VELOCITY PROGS INDICATE MINIMAL ASCENT.  CURRENT POP GRIDS LOOK
REASONABLE...BUT WILL PROBABLY INDICATE AN EARLIER BEGINNING ACROSS
MOUNTAINS AND FOOTHILLS TO MATCH BETTER WITH SURROUNDING OFFICES.
TEMPERATURE AND THICKNESS GRIDS SHOW LITTLE CHANGE FROM TODAY... AND
TEMPERATURE GRIDS APPEAR REASONABLE.

.LONG TERM...GRADUAL STRENGTHENING OF THE UPPER LEVEL RIDGE IS STILL
FORECAST TO OCCUR THROUGH THE REST OF THIS WEEK AND THE WEEKEND.  AT
LOWER LEVELS...A SURFACE LOW PRESSURE TROUGH WILL REMAIN OVER THE
ROCKYS THROUGH THE PERIOD.  WITH THE STRENGTHENING OF THE UPPER
RIDGE WILL COME WEAKER WINDS ALOFT AS WELL AS WARMING TEMPERATURES
AT MID LEVELS.  700 MB TEMPERATURES ARE FORECAST TO CLIMB TO +15C
AND HIGHER THURSDAY EVENING AND THEN REMAIN THAT WARM THROUGH
SATURDAY EVENING.  TEMPERATURES THIS WARM MAY BE ABLE TO CAP
AFTERNOON AND EVENING SHOWER DEVELOPMENT.  AT THE SAME TIME...THE
SURFACE TROUGHING OVER THE MOUNTAINS AND GREAT BASIN WILL PRODUCE
WEAK UPSLOPE FLOW WITH LOW LEVEL MOISTURE ADVECTION ACROSS THE
EASTERN COLORADO PLAINS.  THE CAPPING ALOFT AND HIGH MOISTURE
CONTENT OF THE AIRMASS WILL WORK AGAINST EACH OTHER...RESULTING IN
THE SLIGHT CHANCE OF SHOWER DEVELOPMENT EACH DAY.  HIGH TEMPERATURES
AROUND 90 DEGREES ON THE PLAINS WILL CONTINUE THROUGH THE FORECAST
PERIOD.  FORECASTING THE DETAILS OF THUNDERSTORM DEVELOPMENT EACH
DAY WILL DEPEND ON THE MESOSCALE SETUP EACH MORNING.  WITH FLOW
ALOFT BECOMING WEAKER...THE THREAT OF HEAVY RAIN PRODUCING SHOWERS
WILL BE ON THE INCREASE.  THE WARMEST MID-LEVEL TEMPERATURES THROUGH
THE PERIOD ARE GOING TO BE OVER THE MOUNTAINS...SO POPS AT THE
HIGHER ELEVATIONS WILL BE LOWER AT TIMES.

&&

.BOU...NONE.

&&

D-L/KDRBY
Hazardous weather outlook, Jul 5, 11:14 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MDT TUE JUL 05 2005

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MDT TUE JUL 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON OVER
THE PLAINS OF NORTHEAST COLORADO AND CONTINUE INTO THE EVENING
HOURS.  SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL AND
DAMAGING WINDS POSSIBLE.  THE BEST CHANCE FOR SEVERE STORMS WILL BE
EAST OF A LINE FROM GREELEY TO DENVER.  HOWEVER...SOME LATE MORNING
CLOUDINESS IS KEEPING MIDDAY TEMPERATURES COOL AND THE AIRMASS
STABLE.  DECREASING CLOUDS AFTER 2 PM WILL ALLOW FOR STRONG HEATING
WHICH CAUSE THE AIRMASS TO BECOME UNSTABLE AFTER 3 PM WITH
THUNDERSTORMS FORMING.

IN THE MOUNTAINS...EXPECT HIGH BASED STORMS WHICH WILL PRODUCE GUSTY
WINDS AND LIGHTNING BUT VERY LITTLE RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN
WEDNESDAY.  DUE TO STRONG INSTABILITY IN THE ATMOSPHERE...SOME
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE PLAINS WITH THE
PRIMARY THREAT BEING LARGE HAIL.  MUCH LESS THUNDERSTORM ACTIVITY IS
EXPECTED IN THE MOUNTAINS AND ALONG THE FOOTHILLS.

FOR THE PERIOD THURSDAY THROUGH MONDAY...A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED TO CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AFTER 3PM AND INTO THE EVENING
HOURS.

D-L/DANKERS

In the hours before

Local storm report, Jul 5, 2:27 PM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
227 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.00 INCH        ELBERT             CO   TRAINED SPOTTER

0212 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.75 INCH        ELBERT             CO   TRAINED SPOTTER

            2.00 INCHES OF RAIN.

&&

CLB
Local storm report, Jul 5, 4:01 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
401 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.00 INCH        ELBERT             CO   TRAINED SPOTTER

0212 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.75 INCH        ELBERT             CO   TRAINED SPOTTER

            2.00 INCHES OF RAIN.

0357 PM     HAIL             14 NNE OTIS             40.34N 102.86W
07/05/2005  0.75 INCH        WASHINGTON         CO   TRAINED SPOTTER

&&

CLB
Local storm report, Jul 5, 4:24 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
424 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.00 INCH        ELBERT             CO   TRAINED SPOTTER

0212 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.75 INCH        ELBERT             CO   TRAINED SPOTTER

            2.00 INCHES OF RAIN.

0357 PM     HAIL             14 NNE OTIS             40.34N 102.86W
07/05/2005  0.75 INCH        WASHINGTON         CO   TRAINED SPOTTER

0420 PM     HAIL             8 NE KARVAL             38.81N 103.42W
07/05/2005  1.75 INCH        LINCOLN            CO   TRAINED SPOTTER

&&

CLB
Local storm report, Jul 5, 5:49 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
549 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             20 E GROVER             40.87N 103.84W
07/05/2005  1.50 INCH        WELD               CO   LAW ENFORCEMENT

0538 PM     HAIL             12 NE PAWNEE BUTTES     40.93N 103.81W
07/05/2005  2.75 INCH        WELD               CO   TRAINED SPOTTER

0420 PM     HAIL             8 NE KARVAL             38.81N 103.42W
07/05/2005  1.75 INCH        LINCOLN            CO   TRAINED SPOTTER

0357 PM     HAIL             14 NNE OTIS             40.34N 102.86W
07/05/2005  0.75 INCH        WASHINGTON         CO   TRAINED SPOTTER

0212 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.75 INCH        ELBERT             CO   TRAINED SPOTTER

            2.00 INCHES OF RAIN.

0208 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.00 INCH        ELBERT             CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, Jul 5, 6:18 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
618 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             12 WNW WESTPLAINS       40.91N 103.73W
07/05/2005  4.25 INCH        WELD               CO   TRAINED SPOTTER

            SUBSTANTIAL DAMAGE TO PROPERTY AND CROPS. NUMEROUS
            WINDOWS BROKEN. LEAVES STRIPPED OFF ALL VEGETATION. 30
            MINUTES OF PENNY TO SOFTBALL SIZED HAIL.

0538 PM     HAIL             20 E GROVER             40.87N 103.84W
07/05/2005  1.50 INCH        WELD               CO   LAW ENFORCEMENT

0538 PM     HAIL             12 NE PAWNEE BUTTES     40.93N 103.81W
07/05/2005  2.75 INCH        WELD               CO   TRAINED SPOTTER

0420 PM     HAIL             8 NE KARVAL             38.81N 103.42W
07/05/2005  1.75 INCH        LINCOLN            CO   TRAINED SPOTTER

0357 PM     HAIL             14 NNE OTIS             40.34N 102.86W
07/05/2005  0.75 INCH        WASHINGTON         CO   TRAINED SPOTTER

0212 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.75 INCH        ELBERT             CO   TRAINED SPOTTER

            2.00 INCHES OF RAIN.

0208 PM     HAIL             13 S AGATE              39.28N 103.95W
07/05/2005  1.00 INCH        ELBERT             CO   TRAINED SPOTTER

&&

KFREDIN
Special weather statement, Jul 5, 7:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
703 PM MDT TUE JUL 05 2005

COZ041>043-045>047-060133-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST
WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-CENTRAL AND EAST ADAMS
AND ARAPAHOE COUNTIES-NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000
FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/
SOUTH LINCOLN COUNTY-
703 PM MDT TUE JUL 05 2005

THE SEVERE THUNDERSTORM WATCH NUMBER 605 HAS BEEN CANCELLED FOR
WELD...ADAMS...ARAPAHOE...DOUGLAS...ELBERT...AND LINCOLN COUNTIES.
HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS CONTINUES ACROSS THE
NORTHEAST PLAINS SO THE WATCH WILL CONTINUE UNTIL 9 PM FOR LOGAN...
MORGAN...SEDGWICK...WASHINGTON...PHILLIPS COUNTIES.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:00 PM MDTTornado WarningBOULogan, Weld45 min
Jul 5, 6:39 PM MDTTornado WarningBOULogan31 min
Jul 6, 5:07 PM MDTSevere Thunderstorm WarningBOULincoln, Washington23 min
Jul 6, 5:29 PM MDTSevere Thunderstorm WarningBOULincoln, Washington46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.